|Photo allergic reactions & densensitization
Apr 11, 2004
It appears that my time under the sun lamp and in the sunshine has assisted in sensitizing me to 3 PIs: Norvir, Foravase and Viracept. In addition, I have a problem (break out in a rash) with Amprenavir as I am allergic to Sulfa. My question relates to the possibility of desensitization to the very important medication, Norvir as well as for sulfa so perhaps I will be able to utilize the amprenivir meds in the future. Your thoughts please. Thanx in advance!
Response from Dr. Henry
That may be tough if the reaction is mostly to UV light and not any form of more systemic symptoms. Persons who develop a systemic reaction (not a skin reaction after UV exposure) to sulfa can oten be desensitized by an escalating dose approach. I am unaware of any way to prevent UV light skin reactions if that is the major manifestation for you. I would discuss with an allergist and your HIV doc. KH
Night Sweats & Headaches
- Do Hiv Symptoms Include Lymph Nodes Headache Stiff Neck?
- Can People With Hiv Work Out And Lift Weights?
- Chances Of Contracting Hiv After One Unprotected Exposure
- Can Hiv Be Transmitted Through Male Nipples?
- Bowel Movements For Hiv
- What To Do If Antibiotics Not Helping Bacterial Vaginosis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.